Alert archive / Nebraska / River Flood Warnings in 2014

River Flood Warning 5, NWS North Platte, NE

June 10, 2014Lincoln County, Nebraska

NWS North Platte, NE issued this river flood warning at Jun 10, 2014, 9:40 AM CDT for Lincoln County, Nebraska. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Jun 10, 2014, 9:40 AM CDT (14:40 UTC)
Expired
Jun 14, 2014, 7:00 PM CDT
In force
4 days
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Flood severity
Minor

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 102 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Platte River at Brady (BDYN1).

Action stage
6 ft
Minor stage
7.5 ft
Moderate stage
9 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

094 
WGUS43 KLBF 101440
FLWLBF
BULLETIN -IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTH PLATTE NE 
940 AM CDT TUE JUN 10 2014

...THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN NEBRASKA...

  PLATTE RIVER AT BRADY NORTH CHANNEL AFFECTING LINCOLN COUNTY.
  
.HIGH RIVER LEVELS...COMBINED WITH HEAVY RAINFALL FROM THE PAST SEVERAL
DAYS...HAS LED TO HIGH WATER LEVELS ON THE PLATTE RIVER CHANNEL NEAR 
BRADY.  MINOR FLOODING IS FORECAST ALONG THE PLATTE RIVER BASIN AT BRADY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER 
COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR 
CAR TO CROSS SAFELY AND THE ROAD BENEATH MAY NOT BE INTACT. VEHICLES 
CAUGHT IN RISING WATERS SHOULD BE ABANDONED QUICKLY. 

&&

NEC111-111440-
/O.NEW.KLBF.FL.W.0005.140610T1440Z-140615T0000Z/
/BDYN1.1.ER.140610T0515Z.140611T1200Z.140614T0000Z.UU/
940 AM CDT TUE JUN 10 2014

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE PLATTE RIVER AT BRADY NORTH CHANNEL.
* UNTIL SATURDAY EVENING.
* AT  6:00 AM TUESDAY THE STAGE WAS 7.7 FEET. 
* FLOOD STAGE IS 7.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 8.2 FEET BY 
  TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY 
  EVENING.
* IMPACT...AT 7.5 FEET...FLOOD STAGE. MINOR FLOODING ALONG AND NEAR 
  THE PLATTE RIVER. 
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 8.4 FEET 
  ON JUN 21 1997.

&&

LAT...LON  4113 10068 4108 10071 4091 10022 4097 10022


$$

JACOBS
1 follow-up statement
550 
WGUS83 KLBF 130130
FLSLBF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTH PLATTE NE 
830 PM CDT THU JUN 12 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
NEBRASKA...
  PLATTE RIVER AT BRADY NORTH CHANNEL AFFECTING LINCOLN COUNTY.
  
.THE RIVER HAS FALLEN BELOW FLOOD STAGE AND NO ADDITIONAL RISES ARE
EXPECTED. RIVER LEVELS WILL CONTINUE TO STAY ELEVATED BUT WILL
SLOWLY FALL THROUGH NEXT WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...STAY TUNED FOR FURTHER DEVELOPMENTS BY LISTENING TO 
NOAA WEATHER RADIO...RADIO AND TELEVISION STATIONS OR ONLINE AT 
WWW.WEATHER.GOV/NORTHPLATTE.

&&

NEC111-130200-
/O.CAN.KLBF.FL.W.0005.000000T0000Z-140614T0000Z/
/BDYN1.1.ER.140610T0515Z.140610T1900Z.140612T1030Z.UU/
830 PM CDT THU JUN 12 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE PLATTE RIVER AT BRADY NORTH CHANNEL.
* AT  6:00 PM THURSDAY THE STAGE WAS 7.4 FEET. 
* FLOOD STAGE IS 7.5 FEET. 
* FELL BELOW FLOOD STAGE AT  5:30 AM THURSDAY.
* FORECAST...THE RIVER WILL CONTINUE TO SLOWLY FALL THROUGH NEXT 
  WEEK. 

&&

LAT...LON 4113 10068 4108 10071 4091 10022 4097 10022

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this river flood warning went out at Jun 10, 6:58 AM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Jun 10, 6:58 AM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
658 AM CDT TUE JUN 10 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 354 AM CDT TUE JUN 10 2014

STRATUS CONTINUES TO DEVELOP EARLY THIS MORNING OVER NORTH
CENTRAL NEBRASKA EAST OF HIGHWAY 83. DEW POINT SPREADS OF 1 TO 2
DEGREES F ARE COMMON OVER WESTERN NEBRASKA. DOR CAMERAS HAVE FOG
ALONG THE PLATTE RIVER VALLEY...SOME LOCALLY DENSE. WILL HANDLE
WITH NOWCASTS WITH SPORADIC NATURE. SKIES TO CLEAR OUT LATE
MORNING OVER THE NORTH CENTRAL. SOUTHERLY FLOW TO INCREASE
THROUGH THE AFTERNOON WITH CONVECTIVE CLOUD DEVELOPMENT OVER THE
WEST...ESPECIALLY IN HIGHER TERRAIN OF THE PANHANDLE WHERE
TEMPERATURES ARE EXPECTED TO TOP OUT AROUND 80 IN THE VICINITY OF
THE SURFACE TROUGH. SURFACE BASED INSTABILITY IN THE VICINITY OF
TROUGH AXIS SHOULD ALLOW FOR ISOLATED TO SCATTERED THUNDERSTORM
DEVELOPMENT OVER SHERIDAN AND WESTERN CHERRY COUNTIES EARLY
EVENING. INCREASING CINH LATE THIS EVENING WILL LIMIT TRW TO THE
HIGHER TERRAIN OF THE PANHANDLE. LOW TEMPERATURES IN THE MID TO
UPPER 50S FOR OVER NIGHT LOWS WITH SOUTHERLY FLOW OVER NIGHT.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 354 AM CDT TUE JUN 10 2014

COLD FRONT WILL PUSH ACROSS THE CWA ON WEDNESDAY. SOUTHERLY FLOW
AHEAD OF THE FRONT WILL HELP TO PUSH TEMPS TO AND ABOVE 80
DEGREES...ALTHOUGH HIGHS HOLD IN THE 70S BEHIND THE FRONT.
SOUTHERLY WINDS WILL ALSO BRING AN INCREASE OF MOISTURE WITH PWATS
BY WED AFTN AROUND AN INCH IN THE EASTERN PART OF THE
CWA...BETWEEN THE 50 AND 75 PERCENTILE. MODELS BY MID AFTERNOON
STRETCH THE FRONT /IN THE CWA/ FROM AROUND IML TO ANW. IMPRESSIVE
CAPE VALUES AHEAD OF THE FRONT...2000 J/KG AND HIGHER...HOWEVER
SHEAR IS MARGINAL WITH 0-6KM SHEAR AT 25 TO 30 KTS. WILL GET SOME
AID OVERNIGHT WITH A LL JET...HOWEVER STORMS LIKELY WILL BE EAST
OF THE CWA SO SEVERE WEATHER THREAT IS THERE BUT MAINLY A LATE
AFTERNOON AND EARLY EVENING CONCERN AND IS PENDING MOISTURE
RETURN.

COOL HIGH PRESSURE QUICKLY BUILDS IN BEHIND THE FRONT WITH A COOL
THURSDAY WITH HIGHS STRUGGLING TO GET MUCH ABOVE 70 FOR MOST
LOCALS.

WEAK UPPER LEVEL RIDGING TO SLIDE ACROSS THE PLAINS FOR FRIDAY
WITH AN UPPER LEVEL TROUGH/SFC COLD FRONT BUILDING IN FOR
SATURDAY. THIS WILL BRING THE NEXT SHOT FOR THUNDERSTORMS. AT THIS
TIME THE TIMING/LOCATION OF THE FRONTAL PASSAGE...SAT
MORNING...NOT AS GOOD FOR CONVECTION AND KEPT POPS ON THE LOWER
SIDE. BETTER CHANCES ARRIVES ON SAT NIGHT WITH THE PASSAGE OF AN
UPPER LEVEL DISTURBANCE. STILL SOME MINOR DIFFERENCES ON
TIMING...HOWEVER THE GFS/EC/GEM ALL INCLUDE OVERNIGHT QPF...WITH
CONFIDENCE GROWING FOR RAINFALL POSSIBLE ON SUNDAY NIGHT. A
SECONDARY WEAK IMPULSE QUICKLY FOLLOWS WITH CONTINUING
CHANCES...ALBEIT LOW...FOR THE REST OF THE WEEKEND. A CLOSE LOW
DIGS OVER THE NORTHERN ROCKIES TO START THE WORK WEEK. THIS WILL
DEVELOP SW FLOW AHEAD OF THE LOW. WILL HAVE TO MONITOR A CONTINUED
TRAIN OF DISTURBANCES...AND RETURN OF MOISTURE.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 656 AM CDT TUE JUN 10 2014

SOME LIFR CEILINGS AND VISIBILITIES HAD DEVELOPED THIS MORNING
OVER SOUTHWEST AND WEST CENTRAL NEBRASKA FROM KTIF TO KOGA.
CEILINGS AND VISIBILITIES WILL IMPROVE THROUGH MID MORNING WITH
SKIES CLEARING AND SOUTHERLY WINDS INCREASING. CONVECTIVE CLOUD
DEVELOPMENT IS EXPECTED THROUGH THE AFTERNOON OVER WESTERN
NEBRASKA.

&&

.HYDROLOGY...
ISSUED AT 354 AM CDT TUE JUN 10 2014

RIVERS ARE RUNNING HIGH OVER WESTERN NEBRASKA WITH A COMBINATION
OF RAIN...SNOW MELT IN THE ROCKY MOUNTAINS AT THE HEADWATERS OF
THE SOUTH PLATTE AND NORTH PLATTE RIVERS AND RELEASES FROM
WYOMING RESERVOIRS. THE NORTH AND SOUTH PLATTE RIVERS WILL REMAIN
ELEVATED.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...POWER
LONG TERM...MASEK
AVIATION...POWER
HYDROLOGY...POWER
Hazardous weather outlook, Jun 10, 8:47 AM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
847 AM CDT TUE JUN 10 2014

NEZ004>010-022>029-035>038-056>059-069>071-094-111400-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
847 AM CDT TUE JUN 10 2014 /747 AM MDT TUE JUN 10 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

AREAS OF DENSE FOG WILL PERSIST THROUGH MID MORNING TODAY ACROSS
THE PLATTE RIVER VALLEY AND PORTIONS OF NORTH CENTRAL NEBRASKA.
VISIBILITY MAY FALL BELOW A QUARTER MILE IN FAVORED DRAINAGE BASINS.

MINOR FLOODING WILL OCCUR ON SOME AREA RIVERS AND STREAMS...INCLUDING
PORTIONS OF THE SOUTH PLATTE AND NORTH PLATTE RIVERS.

ISOLATED THUNDERSTORMS ARE POSSIBLE OVER SHERIDAN AND WESTERN
CHERRY COUNTIES THIS EVENING. THUNDERSTORMS THAT DEVELOP ARE
EXPECTED TO REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY NIGHT...THURSDAY
NIGHT...AND INTO THE WEEKEND ACROSS THE AREA. AT THIS TIME...IT
IS TOO EARLY TO DETERMINE THE LOCATION OF HIGHEST RISK FOR ANY
HAZARDOUS THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

JACOBS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 8:37 AM CDTDense Fog AdvisoryLBFChase, Custer, Frontier, Hayes, Lincoln83 min
Jun 10, 5:57 PM CDTRiver Flood AdvisoryLBFLincoln7 days

Nearby

River Flood Warnings in Nebraska, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.